Discussion in 'Therapy and Medication' started by wagster, Nov 13, 2006.

  1. wagster

    wagster Well-Known Member

    Has anyone been or are on these?

    I'm going to be on 20mg for the first week, then it's going to 40mg.

    Any side effects i should know about?
  2. Marshmallow

    Marshmallow Staff Alumni

    I'm currently on citalopram, my first dosage was 20mg and i didn't find it was helping so it was increased to 40mg.

    When i first started taking it, i felt ill and since iv been on it i have various days of having stomach pains and feeling ill. One of the side affects im getting is that im constantly tired even after a 8+ hour sleep and im finding it hard to get to sleep a night. It can take me up to 3 hours for me to fall asleep.

    I personally don't feel its helping me at all, i actually think it made me worse. But meds work differently for different people, i truely hope it helps you in some way :smile:

  3. michaelm

    michaelm Member

    Hi I'm also on 40mg citaprolam. I've been taking it for over 2 years but feel so bad now I'm going to ask my doctor if I can try something else, it's either stopped working or I've gotten too depressed. Does anyone have any suggestions or ideas?! Would a change of A-D actually help? :mellow:
  4. sorry_mozart

    sorry_mozart Well-Known Member

    I've been on 20mg for two weeks but have had nothing but side-effects so far. Hopefully it'll start to take effect soon.

    It's true that everybody responds differently to different meds, so the only way is to suck it and see. Good luck!

  5. Terry

    Terry Antiquities Friend Staff Alumni

    Gives me stonking headaches.
  6. michaelm

    michaelm Member

    Yeah I was the same, it feels awful at first (just don't FORGET to take one for 48 hours - it feels even worse! :eek:hmy:) but it does settle down. 2 weeks sounds about right. After that you should be feeling much better!!
  7. Ruby

    Ruby Well-Known Member

    The psychiatrist took me off the fluoxetine (prozac) and put me on this tablet. I'm so disappointed as I've been on the prozac for three years and I had NO side effects from it. Er.. I'm hoping that this one makes a drastic change. Does it cause sedation?
  8. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    Try looking at it usaully gives fairly good information. :hug:
  9. sorry_mozart

    sorry_mozart Well-Known Member

    Ruby: I got really drowsy in the second week I was taking it - I was falling asleep everywhere, but that phase didn't last thank goodness. I've been on it just under a month now but I'm not seeing much improvement yet, at this dosage, at least.
  10. Ruby

    Ruby Well-Known Member

    Thank you for the replies.

    I hope I don't get the sedation as I'm already sleepy with the seroquel. Is this a new(ish) tablet? and has anybody had any experience with Citalopram and Prozac?
  11. sorry_mozart

    sorry_mozart Well-Known Member

    Citalopram's not particularly new - it was originally introduced as the brand-name Celexa, but is now out of patent and available in generic forms. You definitely shouldn't be taking it at the same time as Prozac as both are SSRIs, doing more or less the same thing in your brain, and you could end up with serotonin syndrome. They have pretty similar mechanisms of actions, though according to my doctor (who to be honest I don't have a lot of faith in) the Citalopram is the more selective for the serotonin system. Good luck!
  12. Ruby

    Ruby Well-Known Member

    Since starting this medication I've felt 100x worse. Tomorrow I'm going to ask to go back on Fluoxetine (which seemed to be working for me :rolleyes:).
  13. mike25

    mike25 Well-Known Member

    I'm on 40mg Citalopram. Been on that for 8 months. Was on 20mg for 12 months before that. I feel addicted now. Side effects? Lethargy. Extreme oscillating moods through the day. Unpredictable panicky feelings (which were meant to decrease) - difficult to describe the sensation, but it's unnerving.
  14. sorry_mozart

    sorry_mozart Well-Known Member

    After six weeks I can definitely say that 20mg daily of Citalopram isn't working for me at all. I'm heading back to the GP tomorrow to discuss it, but I suppose the first thing she'll want to try is raising the dose. Has anybody seen improvements at a higher dose when they got nothing at their starting dose?
  15. mike25

    mike25 Well-Known Member

    An increased dose has helped somewhat 'sorry mozart' in answer to your question. Bear in mind that each individual responds differently. I didn't notice any real change on the 20mg. Since 40mg, I have had times of feeling awful, but have not sought out the attention of my doctor.
  16. sorry_mozart

    sorry_mozart Well-Known Member

    Well, as of today, I've been cranked up to 40mg. It was the first time I managed to get through the appointment without bawling my eyes out (a few minor sniffles, but I can live with that). Please please please please let it give me the strength to dig myself out of this hole. One thing the GP said to me is that I should have a much lower threshold for coming back to her from now on, and not to try to get through the awful times alone. Maybe that would be good advice for you too, Mike25?

    Anyway, I'll let you know how I get on.
  17. mike25

    mike25 Well-Known Member

    Good luck on the new dose sorry_mozart. Could take a couple of weeks for your body to adapt. It won't be anything major. The doctor gave sound advice. I'll bear it in mind. Ty. Chin up.
  18. mike25

    mike25 Well-Known Member

    Yes, do let us know how you get along with the new dose.
  19. Ruby

    Ruby Well-Known Member

    I've only ever been on SSRIs. I'm thinking of asking to change to a different group.
  20. Squiggles

    Squiggles Member

    I take them, and so far, they've taken the edge off my depression, but I get major mood swings sometimes, and I'm more easily triggered by things that didn't used to trigger me.